T Nation

Anavar Causing Muscle Spasms?


I'm running a 2-weeker consisting of Tren Ace/Anavar/Dianabol dosed ED at 100mg/30mg/15mg.

This is my second attempt at this cycle. First I tried it with 80mg/day Var (decided to dose it on the high end given it's reputation for being fairly "weak"), but a couple days in I got a horrible muscle spasm in my back that prevented me from training for a few days so I pulled out. I figured it was the Anavar causing it since it was my first time running it and first time ever getting severe muscle spasms. I also got muscle spasms around my shoulder blade and neck although not as crippling.

The muscle spasms died down while off cycle. Now that I started the cycle again they seem to be coming back. Today I had to end my workout prematurely because of a muscle spasm in my forearm that actually pulled my hand downward (towards bottom of forearm).

Could it be the Anavar causing this? If so, is there anything I can do besides scrapping the Var completely to reduce the spasms? I'm drinking at least a gallon a day as well as taking multi-vits, 8-10g fish oil, and a few grams Taurine.


I would get medical advice.

I get small neck muscle spasms sometimes. Small and im using MUCH more AAS than you are.

Id be concerned with those type of spasms for sure.

Hows heartrate, blood pressure, anxiety, heart palpatations (I used to get them with 50mg/day oral dbol and one reason I dont use a lot of dbol anymore)?

If you split the oral doses up into very small ones (like 5mg dbol 20 mg anavar) and take multiple times it may help you.

Steroids excite the nervous system as well. Sounds to me like it could be a CNS side effect but im not a doctor.


I think I figured out what it was. Should have been obvious, but I'm also running Clen. I guess I didn't think it would be a factor since I've only gotten up to 50mcg so far. But, after doing some reading on forums, severe cramps while running Clen is extremely common. On the other hand nobody really reported those kinds of problems with Anavar. Blood pressure seems fine, I check it periodically.

I stopped taking Clen, and if I feel better in a few days I think I will bump the Anavar up since it doesn't seem to be the problem.


drink lots of water while on clen,1 to 3 gallons!also take taurine it will help with the cramps!


I think I'm done with clen for good. Watching my hand move uncontrollably and getting muscle spasms every time I make the wrong move was pretty scary. Tren + Anavar + lifting/cardio + calorie deficit should suffice for now.

Just to let anyone know who might have been interested, the cramps have gone away completely. The day I stopped taking the clen I got a lot better, and the next day I felt pretty much back to normal. I've bumped the Anavar back up to 80mg and still no problems. I might bump it up to 100mg and see what happens.


If the muscle spasms continue, go see a doctor.
You can take magnesium 250mg two times a day. (If you take too much you will have diarrhea)
You can also take potassium 500mg's divided into 3 doses. (Taking too much potassium can result in cardiac arrest)
If you are sweating a lot take hydrating supplement. It should contain:
Dextrose (glucose Anhydrous)
Sodium Chloride
Potassium chloride
Sodium citrate dehydrate